MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The date of event was not provided by the complainant/reporter; the date reflected in this report is the date on which bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported that a patient was accessed yesterday using a 0.5-inch port access device (our current ones).When accessed there was no blood return and couldn¿t flush.Nursing de-accessed and tried again thinking maybe in the wrong spot (although they were pretty confident it was) and re-accessed the patient.Same issue with not being able to flush or get blood return.When trying to de-access this time we were not able to get the safety to engage.I ended up de-accessing and fiddling with until i could get the safety to engage once it was removed.While two events occurred during the overall incident (failure to infuse; safety mechanism activation problem), this report captures the reportable malfunction of the inability to engage the safety mechanism.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Additional information: this event caused the clinician inconvenience and the patient multiple pokes.No other adverse event was reported.
 
Additional Manufacturer Narrative

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kelly m. rackley
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22773175
Report Number3006260740-2025-05693
Device Sequence Number9119885
Product Code FPA
UDI-Device Identifier00801741066320
UDI-Public(01)00801741066320(10)250404(17)271115(10)ASJYFC075
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0037
Device Lot NumberASJYFC075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/13/2025
09/17/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/29/2025
09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown